Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 286, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 8, 2000, 6:57 PM CDT for Hitchcock County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 2000, 6:57 PM CDT (23:57 UTC)
- Expired
- Sep 8, 2000, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:04 PM CDT | Hail 0.88 | Stratton, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 082358 SVRGLD NEC087-090045- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 657 PM CDT FRI SEP 8 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA * UNTIL 745 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN HITCHCOCK COUNTY...OR ABOUT 13 MILES SOUTHEAST OF WAUNETA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LOCKHART LAT...LON 4028 10140 4014 10127 4044 10062 4066 10083
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:10 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 8, 3:10 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT FRI SEP 8 2000 ...FORECAST CONCERNS ARE TEMPS... LATEST 12Z NCEP MODEL RUN IN FAIR AGREEMENT WITH UPPER LEVEL FEATURES...BUT SUFFER SIGNIFICANTLY AT LOWER LEVELS...ESPECIALLY WITH TEMPS. UPPER LOW OVER SOUTHERN CALIFORNIA CURRENTLY MOVING NORTHEAT AT NEARLY 50 KTS...REACHING THE FORECAST EARLY THIS EVENING WITH SHRA AND TRW OVER ALL BUT FAR EASTERN CWA. AS UPPER HIGH BEGINS TO RE-ESTABLISH ITSELF TO OUR SOUTH AND BROAD UPPER LOW ALOFT TO OUR NORTH...MUCH OF THE CENTRAL AND NORTHERN U.S. WILL TRANSFER INTO ZONAL FLOW ALOFT. WILL GO WITH ETA/AVN COMBO THIS PACKAGE BASED ON 850/SURFACE TEMP...QPF FORECASTS. BOTH 00Z AND 12Z (TODAY) FWC GUIDANCE UP TO 8 DEGREES OFF TODAYS HIGHS. TONIGHT...ABOVE MENTIONED FEATURE TO INFLUENCE MAINLY THE WESTERN AND CENTRAL PORTIONS OF THE CWA WHERE WIDELY SCATTERED TRW POSSIBLE. 12Z KAIN-FRITSCH INLINE WITH NCEP QPF GUIDANCE. NSSL MM5 PICKED UP ON AND GENERATES MODEST PRECIP ALONG BOUNDARY CURRENTLY DEPICTED ON 88D ORIENTED EAST-WEST. BREEZY/WINDY CONDITIONS ACROSS THE CWA AHEAD OF LEE TROUGH. FOR TEMPS...WILL GO WITH NEAR 60 WEST AND UPPER 60S EAST. WINDS SHOULD KEEP TEMPS UP CONSIDERABLY. SATURDAY...SUBSIDENCE MOVES IN AS UPPER FEATURE MOVES OUT. LITTLE IN THE WAY OF MOISTURE SO DRY CONDITIONS LOOK PRETTY GOOD. LARGE DISCREPANCIES IN FORECAST HIGHS. FWC GUIDANCE GENERALLY IN THE 80S EXCEPT LOWER 90S NORTH. ETA/AVN 2M SUGGEST TEMPS NEAR 90 WEST AND MID/UPPER 90S EAST. 850 TEMPS SUPPORT 2M TEMPS WITH VALUES OF AGREED ON BY THE MODELS TO BE AROUND +28C. WITH DECENT DOWNSLOPE WINDS AND LACK OF CLOUDS WILL GO OVER FWC GUIDANCE SIGNIFICANTLY BY SOME 5 TO 15 DEGREES. SATURDAY NIGHT...COLD FRONT PUSHES THROUGH THE AREA. LACK OF MOISTURE WILL KEEP IT DRY AND COOLER. WILL COMPROMISE BETWEEN FWC/ETA/AVN TEMPS WITH 50 TO 55 WEST...55 TO 60 EAST. SUNDAY...TOUGH CALL ONCE AGAIN. ETA FORECASTING HIGHS IN THE 90S... AVN NEAR/LOWER 90S...WHILE FWC GOING WITH LOWER 80S. 850 TEMPS FROM THE ETA/AVN BOTH SIMILAR TO SATURDAYS VALUES. WILL SPLIT THE DIFFERENCE AND GO WITH 85 TO 90...EXCEPT 90 TO 95 FAR EAST AND SOUTH. EXTENDED FORECAST...MODELS IN FAIR AGREEMENT WITH UPPER HIGH ALONG THE EAST AND SOUTHERN PORTIONS OF THE U.S. WITH MAIN STORM TRACK TO THE NORTH. UPPER DISTURBANCE FORECAST TO MOVE ACROSS THE AREA MONDAY NIGHT PUSHING A COLD FRONT SOUTH OF THE AREA. BUT WITH SUCH LIMITED INSTABILITY AND MOISTURE WILL KEEP IT DRY. ON TUESDAY...UPPER HIGH OVER THE SOUTHERN US BEGINS TO BUILD NORTH. SURFACE HIGH MOVES INTO THE CORN BELT AREA WITH LEE TROUGH DEVELOPING TO OUR WEST. THIS WILL ALLOW A FALL LIKE COOLDOWN TUESDAY NIGHT. AGAIN...LITTLE IN THE WAY OF INSTABILITY SO DRY IT WILL BE. UPPER HIGH STRENGTHENS A BIT WEDNESDAY AS MAIN STORM TRACK WELL TO OUR NORTH. VORT MAX/SPEED MAX FORECAST TO MOVE ACROSS THE NORTHERN CWA WITH LEE TROUGH OVER THE CENTRAL TRI-STATE AREA. MOISTURE AND INSTABILITY INCREASE AHEAD OF THE FEATURE. WILL INTRODUCE A CHANCE OF THUNDERSTORMS. AS FOR TEMPS...2M MRF TEMPS IN THE BALLPARK WITH GUIDANCE SO NOT A WHOLE LOT OF DEVIATION. .GLD...NONE. THEDE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.